New Mexico, 2010High Wind in New Mexico, April 1, 2010
April 1, 2010 · NWS ABQ · 24 events in 17 counties and zones
A strong storm system blew through New Mexico on April Fool's Day. Nearly all areas east of the central mountain chain recorded wind gusts that reached or exceeded 58 mph.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system blew through New Mexico on April Fool's Day. Nearly all areas east of the central mountain chain recorded wind gusts that reached or exceeded 58 mph. Blowing dust reduced visibilities to around a mile in many locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 31, 7:05 PM MST, 6 hours 30 minutes earlier.
Area forecast discussion, Mar 31, 7:05 PM MST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
805 PM MDT WED MAR 31 2010
.UPDATE...HAVE DECIDED TO EXTEND THE CURRENT WIND ADVISORY UNTIL 5
AM. LATEST RUC SHOWS 60+ KTS AT H7 STRETCHED ACROSS MUCH OF THE
REGION SOUTH OF I-40 BY 09Z. AT THE SAME TIME...TEMPERATURES REMAIN
WARM IN ADVANCE OF THE FRONT...SO DON/T THINK IT WILL FULLY
DECOUPLE. TRIED TO KEEP IT SIMPLE WITH THE EXPIRATION TIME OF 5
AM...SO MIDSHIFT CAN GET ANOTHER LOOK...BUT ANTICIPATE THE WIND
ADVISORY WILL LIKELY BE EXPANDED OVER THE PLAINS...AS WELL AS IN
TIME...AT LEAST FOR THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
HIGHLANDS...INTO THURSDAY.
&&
.PREV DISCUSSION...309 PM MDT WED MAR 31 2010...
WELCOME TO SPRING. DEEP LONG WAVE TROUGH IS NOW MOVING OVER
CALIFORNIA. AS IT QUICKLY SWINGS THROUGH THE SOUTHWEST CONUS TONIGHT
INTO TOMORROW...AN ASSOCIATED COLD FRONT WILL QUICKLY MOVE FROM WEST
TO EAST ACROSS THE CWA ON THURSDAY. A LINE OF SHOWERS AND PERHAPS A
FEW THUNDERSTORMS WILL FORM ALONG THE LOW LEVEL FRONTOGENESIS ACROSS
WESTERN NM. 700 MB TEMPS DO FALL TO -2C TO -6C WITH THE
FRONT...WHICH IS COLD ENOUGH FOR SOME SNOW OVER THE MOUNTAINS. THINK
AT BEST...ZONE 510 COULD SEE SOME ADVISORY AMOUNTS... HOWEVER...
MODELS HAVE BEEN FLIP-FLOPPING WITH REGARDS TO QPF. ALSO CONCERNED
SOME ADVISORY AMOUNTS WILL FALL ACROSS THE SOUTHWEST MOUNTAINS AS
COLDER AIR SHOULD BE FIRMLY IN PLACE...7H TEMPS OF -6 TO -8C...BY
THE TIME THE BULK OF THE PRECIPITATION MOVES IN THURSDAY NIGHT. WILL
HOLD OFF ON ANY WINTER HIGHLIGHTS FOR NOW AND LET THE MIDNIGHT CREW
TAKE A LOOK AT THE NEW MODEL RUNS.
THE REST OF THE AREA ON THURSDAY WILL BE LOOKING AT ANOTHER WINDY
DAY. BY EARLY THURSDAY MORNING...700 MB WINDS OF 50 KTS OR GREATER
WILL OVERSPREAD THE AREA. HOWEVER...THE MID LEVEL JET LOOKS TO EXIT
THE AREA BY EARLY TO MID AFTERNOON. THEREFORE...LOOKS LIKE THE
STRONGEST MIXING WILL NOT COINCIDE WITH THE STRONGEST WINDS ALOFT.
ANOTHER FACTOR CONTINUES TO BE THE POSITION OF THE SURFACE LOW. BY
18Z THURS...THE CENTER OF THE SFC LOW WILL BE OVER NE
COLORADO....RATHER THAN SE COLORADO...WHICH SEEMS TO BE FAVORED
LOCATION FOR MUCH OF THE EAST TO GET HIGH WINDS. GIVEN THE TIMING
OF THE UPPER LEVEL WINDS...THE POSITION OF THE SFC LOW...AND THE
EXPECTED CLOUD COVER...FEEL THAT A HIGH END WIND ADVISORY FOR MUCH
OF THE EAST...AS WELL AS PORTIONS OF THE SOUTH...WILL BE A GOOD BET.
HOWEVER...SINCE THAT THERE IS CURRENTLY AN ADVISORY OUT...WILL NOT
CONFUSE THE ISSUE AND LET THE NEXT SHIFT ISSUE A NEW ADVISORY ONCE
THE CURRENT ONE EXPIRES. HOWEVER...SINCE MID LEVEL WINDS WILL
CONTINUE TO INCREASE TONIGHT...AND KSRR TENDS TO BLOW EARLY AND
OFTEN...HAVE ELECTED TO EXTEND THE WIND ADVISORY FOR ZONES
526-539-540 THROUGH 3AM...THEN CONVERT THE WIND ADVISORY AT 3AM TO A
HIGH WIND WARNING...AND RUN THAT THROUGH 6 PM THURS.
PRECIPITATION WILL CONTINUE ALONG THE BASE OF THE TROUGH INTO EARLY
FRIDAY MORNING...BUT WILL TAPER OFF FRIDAY AFTERNOON. FRIDAY WILL
STILL BE BREEZY TO WINDY WITH NORTHWESTERLY FLOW.
ZONAL FLOW COMMENCES FOR THE WEEKEND. LEE SURFACE TROUGH WILL
DEVELOP AND RESULT IN STRONG WINDS. WINDY DAYS WILL CONTINUE
THROUGH MID WEEK...WHICH MAY RESULT IN SEVERAL ROUND OF CRITICAL
FIRE WEATHER CONDITIONS. SEE THE FIRE WX DISCUSSION FOR MORE
DETAILS.
34
.AVIATION...
LOCALES EAST OF THE CENTRAL MTN CHAIN WILL BE VFR FOR THE NEXT 24
HOURS. GUSTY SW WINDS TO 35 KTS TODAY ACROSS ALL AREAS WILL SLOWLY
DIMINISH THROUGH 02Z. CLOUDS WILL THICKEN AND LOWER FROM WEST TO
EAST OVERNIGHT AS THE UPPER TROUGH AXIS APPROACHES FROM ARIZONA.
12Z BUFKIT CROSS SECTIONS INDICATED AREAS FROM KSAF AND KABQ WEST
TO KFMN AND KGUP WILL REMAIN VFR AS WELL UNTIL ABOUT 15Z THURSDAY
THEN TOP-DOWN MOISTENING WILL RESULT IN MTN OBSCURATIONS AND LIGHT
TO MODERATE RAIN SHOWERS. A FEW ISOLD STORMS ARE POSSIBLE BY LATE
AFTERNOON ALONG THE ARIZONA BORDER AS COLDER AIR ALOFT INCREASES
INSTABILITY. STRONGER WINDS WILL ADD TO THE MIX ALL AREAS AGAIN
THURSDAY WITH WEST TO SOUTHWEST GUSTS UP TO 50 KTS POSSIBLE...
ESPECIALLY ALONG AND EAST OF THE CENTRAL MTN CHAIN.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. GUYER
.FIRE WEATHER...
CURRENT COVERAGE OF RED FLAG CONDITIONS SOMEWHAT LIMITED EARLY THIS
AFTERNOON BY THICKER HIGH CLOUD COVER THAN PREVIOUSLY EXPECTED. SFC
TEMPS ARE WARMING INTO THE 70S/80S IN MANY AREAS SO THINKING THAT
BY 5 PM COVERAGE WILL BE MORE WIDESPREAD. WILL HOLD ONTO RED FLAGS
THRU 03Z. TOP-DOWN MOISTENING ALREADY TAKING SHAPE OVER CENTRAL AZ
PER EVIDENCED BY LATEST VISIBLE SATELLITE IMAGERY WILL CONTINUE
ADVANCING SLOWLY EASTWARD TOWARD WESTERN NM OVERNIGHT. THUS MIN RH
VALUES WILL TREND HIGHER THAN LAST NIGHT WITH FAIR VALUES EXPECTED
ALONG AND WEST OF THE DIVIDE. INCREASING MOIST SW FLOW OVER THE
HIGHER TERRAIN OF THE SAN JUANS WILL PROVIDE SOME GOOD TO EXCELLENT
RECOVERIES WITH EVEN SOME LIGHT PRECIP.
THE EASTERN PERIPHERY OF THE MID/UPPER LEVEL VORTICITY AXIS WILL
SLIDE EAST THROUGH THE STATE THURSDAY. THIS WILL CREATE SOME LIGHT
QPF ALONG AND WEST OF THE CENTRAL MTN MAINLY THURSDAY MORNING AND
PERHAPS A COUPLE INCHES OF VERY HIGH TERRAIN SNOWFALL. WINDS ALOFT
WILL BE STRONGEST ACROSS THE EASTERN HALF WHERE CONFIDENCE IS HIGH
ENOUGH TO CONVERT CURRENT FIRE WX WATCH TO A RED FLAG WARNING FOR
ZONES 104-108. MODEL GUIDANCE INDICATES WINDS WILL BE STRONGEST
DURING THE FIRST HALF OF THE DAY AHEAD OF THE TROUGH AXIS. A MODEST
COLD FRONT SLIDES SOUTHEAST THRU THE STATE BEHIND THE WAVE FROM
THURSDAY AFTERNOON INTO THURSDAY NIGHT USHERING IN MUCH COLDER AIR
ON BREEZY NW FLOW.
VERY DRY AIR MOVING IN ON NW FLOW FRIDAY MAY CREATE SOME CRITICAL
FIRE WX CONDITIONS FOR AREAS FROM THE SANDIA/MANZANO MTS SOUTHEAST
TOWARD DE BACA AND CHAVES COUNTIES. WILL HOLD OFF ON WATCH AT THIS
TIME SINCE COOLER TEMPS MAY MITIGATE CRITICAL RH VALUES. ZONAL FLOW
WILL DEVELOP SATURDAY AND GRADUALLY INCREASE EACH DAY THROUGH EARLY
NEXT WEEK. CRITICAL FIRE WX CONDITIONS ARE POSSIBLE AGAIN SUNDAY...
MONDAY...AND TUESDAY AS AN TROUGH SLIDES EAST ACROSS THE CENTRAL
ROCKIES.
GUYER
&&
.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON...................... 40 52 26 50 / 20 70 20 5
DULCE........................... 32 45 18 48 / 20 80 30 20
CUBA............................ 33 46 21 44 / 10 60 40 20
GALLUP.......................... 38 47 22 45 / 20 70 50 10
EL MORRO........................ 33 46 22 42 / 10 60 60 20
GRANTS.......................... 37 50 23 43 / 5 50 50 10
QUEMADO......................... 34 49 23 44 / 20 50 70 20
GLENWOOD........................ 39 57 31 56 / 20 30 70 10
CHAMA........................... 23 41 15 42 / 30 80 30 30
LOS ALAMOS...................... 36 47 25 45 / 10 40 40 30
PECOS........................... 37 49 24 48 / 5 20 30 20
CERRO/QUESTA.................... 30 46 17 44 / 5 60 30 20
RED RIVER....................... 29 42 15 37 / 5 60 30 40
ANGEL FIRE...................... 31 45 17 40 / 5 40 30 40
TAOS............................ 35 48 21 47 / 5 50 30 20
ESPANOLA........................ 38 55 28 54 / 5 30 30 20
SANTA FE........................ 36 50 23 46 / 5 50 40 20
SANTA FE AIRPORT................ 38 52 26 49 / 5 40 30 20
ALBUQUERQUE FOOTHILLS........... 44 56 31 51 / 0 30 30 20
ALBUQUERQUE HEIGHTS............. 46 57 32 52 / 0 30 30 20
ALBUQUERQUE VALLEY.............. 42 59 31 53 / 0 20 30 20
ALBUQUERQUE WEST MESA........... 44 57 32 52 / 0 30 30 20
LOS LUNAS....................... 41 62 33 56 / 0 20 30 20
RIO RANCHO...................... 45 58 31 53 / 0 30 30 20
SOCORRO......................... 47 66 36 59 / 0 10 40 20
SANDIA PARK/CEDAR CREST......... 39 53 27 46 / 5 30 40 20
MORIARTY/ESTANCIA............... 40 56 28 49 / 0 10 30 20
CLINES CORNERS.................. 41 53 27 46 / 0 10 30 20
GRAN QUIVIRA.................... 43 59 31 51 / 0 10 40 20
CARRIZOZO....................... 46 66 32 55 / 0 5 40 20
RUIDOSO......................... 43 59 32 45 / 0 10 40 20
CAPULIN......................... 38 59 25 47 / 5 10 10 30
RATON........................... 37 61 25 51 / 5 20 10 30
LAS VEGAS....................... 38 52 22 47 / 0 20 10 30
CLAYTON......................... 46 71 35 55 / 0 0 10 30
ROY............................. 44 64 32 52 / 0 0 10 30
CONCHAS......................... 47 72 38 60 / 0 5 10 20
SANTA ROSA...................... 46 70 37 59 / 0 5 10 20
TUCUMCARI....................... 46 76 39 57 / 0 0 10 20
CLOVIS.......................... 46 75 38 56 / 0 0 10 20
PORTALES........................ 46 77 38 60 / 0 0 10 20
FORT SUMNER..................... 47 76 39 61 / 0 0 10 20
ROSWELL......................... 48 82 44 69 / 0 0 10 10
PICACHO......................... 51 72 34 58 / 0 5 20 10
ELK............................. 47 68 31 54 / 0 5 20 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM MDT THURSDAY FOR THE FOLLOWING ZONES...
NMZ502-505-506-508-509-512>515-521>525-527>529-532-533.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-106>109.
RED FLAG WARNING FROM 11 AM TO 8 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ104-108.
HIGH WIND WARNING FROM 3 AM TO 6 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ526-539-540.
WIND ADVISORY UNTIL 3 AM MDT THURSDAY FOR THE FOLLOWING ZONES...
NMZ526-539-540.
&&
Hazardous weather outlook, Mar 31, 4:59 AM MST, 20 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 AM MDT WED MAR 31 2010
NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
559 AM MDT WED MAR 31 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITIES WILL PRODUCE CRITICAL
FIRE WEATHER CONDITIONS ACROSS THE WEST CENTRAL HIGHLANDS...MIDDLE
AND LOWER RIO GRANDE VALLEY AND ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN FROM LATE THIS MORNING THROUGH EARLY EVENING. THE
STRONGEST WINDS WILL FAVOR THE WEST CENTRAL AND SOUTHWEST
MOUNTAINS...CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGH PLAINS TO
THE EAST...WHERE GUSTS WILL REACH AROUND 50 MPH. PLEASE REFER TO
THE LATEST WIND ADVISORY AND RED FLAG WARNING FOR ADDITIONAL
DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THURSDAY...STRONG SOUTHWEST WINDS ARE EXPECTED TO RETURN TO
LOCATIONS EAST OF THE CONTINENTAL DIVIDE...WHERE GUSTS TO 50 MPH
WILL BE COMMON. ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN
CHAIN...THE POTENTIAL EXISTS FOR WINDS TO GUST AROUND 60 MPH. VERY
LOW HUMIDITIES WILL COMBINE WITH THE WINDS TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS. PLEASE REFER TO
THE LATEST FIRE WEATHER WATCH FOR ADDITIONAL DETAILS.
SUNDAY THROUGH TUESDAY...STRONG SOUTHWEST THEN WESTERLY WINDS MAY
RETURN TO MUCH OF CENTRAL AND NORTHERN NEW MEXICO WITH VERY LOW
HUMIDITIES AND CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST AND
MOST WIDESPREAD WINDS ARE EXPECTED MONDAY...WHEN GUSTS TO 50 MPH
WILL BE COMMON ACROSS MUCH OF THE FORECAST AREA. THE POTENTIAL
EXISTS FOR GUSTS TO REACH 60 MPH MONDAY AFTERNOON ACROSS THE
CENTRAL MOUNTAIN CHAIN...EAST CENTRAL PLAINS AND NORTHEAST PLAINS.
AT THIS TIME...THE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AND
TUESDAY LOOK TO FAVOR THE EASTERN PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
44
High Wind, South Central Mountains
- When
- April 1, 1:35 AM MST to 12:15 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Reported by
- AWOS
The KSRR AWOS recorded sustained winds of 40 mph or greater for much of the morning and early afternoon. These winds were reported generally between 135 am MST and 355 am MST and then again between 915 am and 1215 pm MST. The highest sustained wind speed of 53 mph was recorded at 1115 am MST.
High Wind, South Central Mountains
- When
- April 1, 1:55 AM MST to 1:15 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS
The KSRR AWOS recorded peak wind gusts over 58 mph for much of the morning and early afternoon. These winds were reported generally between 135 am MST and 355 am MST and then again between 915 am and 1215 pm MST, though a few gusts over 58 mph occurred in between those times. The highest peak wind gust of 69 mph was recorded at 1115 am MST.
High Wind, Central Highlands
- When
- April 1, 7:43 AM MST to 11:02 AM MST
- Where
- Central Highlands forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
The ASOS at Clines Corners recorded wind gusts in excess of 58 mph for around 3 hours. The peak wind gust of 67 mph occurred at 936 am MST.
High Wind, Central Highlands
- When
- April 1, 7:53 AM MST to 12:52 PM MST
- Where
- Central Highlands forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- ASOS
The ASOS at Clines Corners recorded sustained wind speeds in excess of 40 mph for nearly 5 hours. The highest sustained wind speed was 47 mph which occurred around 10 am MST.
High Wind, Estancia Valley
- When
- April 1, 8:00 AM MST to 1:00 PM MST
- Where
- Estancia Valley forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
Local law enforcement officials around Estancia received wind gusts reports between 62 and 70 mph for much of the late morning and early afternoon. The strongest winds were reported just after noon.
High Wind, Northeast Highlands
- When
- April 1, 8:44 AM MST to 3:07 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
The Las Vegas ASOS recorded severe wind gusts off and on for around 6 hours. The peak wind gust of 63 mph occurred at 1226 pm MST.
High Wind, South Central Highlands
- When
- April 1, 9:00 AM MST to 1:00 PM MST
- Where
- South Central Highlands forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
Estimated wind gusts up to 60 mph were reported around Claunch. The strong winds reduced visibility to around 1 mile in blowing dust.
High Wind, Guadalupe County
- When
- April 1, 9:00 AM MST to 3:00 PM MST
- Where
- Guadalupe County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
Law enforcement officials estimated wind gusts to 60 mph in Santa Rosa.
High Wind, Eastern Lincoln County
- When
- April 1, 9:00 AM MST to 1:00 PM MST
- Where
- Eastern Lincoln County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
East of Arabela, estimated wind gusts up to 60 mph were reported.
High Wind, Far Northeast Highlands
- When
- April 1, 9:53 AM MST to 2:00 PM MST
- Where
- Far Northeast Highlands forecast zone
- Measured
- 42 kt (48 mph) measured sustained
- Reported by
- ASOS
The Raton ASOS measured sustained winds over 40 mph for about a four hour period. The highest sustained wind of 48 mph was recorded around 2 pm MST.
High Wind, Far Northeast Highlands
- When
- April 1, 9:53 AM MST to 12:53 PM MST
- Where
- Far Northeast Highlands forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
The Raton ASOS measured severe gusts nearly continuously for three hours. The peak wind gust of 68 mph at 1236 pm MST. A peak wind gust of 64 mph was also measured at Wagon Mound.
High Wind, Northeast Highlands
- When
- April 1, 9:53 AM MST to 2:52 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
The Las Vegas ASOS sustained winds of 40 mph or greater for over 4 hours. The highest sustained winds of 44 mph occurred between 1 and 2 pm MST.
High Wind, Raton Ridge/Johnson Mesa
- When
- April 1, 10:00 AM MST to 1:00 PM MST
- Where
- Raton Ridge/Johnson Mesa forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
The cooperative observer in Capulin estimated wind gusts up to 60 mph. A 58 mph wind gust was also measured by a KVII Schoolnet site in Portales.
High Wind, Eastern San Miguel County
- When
- April 1, 10:00 AM MST to 3:00 PM MST
- Where
- Eastern San Miguel County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
Near Conchas, wind gusts were estimated to 60 mph.
High Wind, Roosevelt County
- When
- April 1, 10:30 AM MST to 3:00 PM MST
- Where
- Roosevelt County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Broadcast Media
KVII's Schoolnet site in Portales measured a peak wind gust of 60 mph at 1155am, though severe winds occurred much of the early afternoon.
High Wind, Union County
- When
- April 1, 10:55 AM MST to 3:00 PM MST
- Where
- Union County forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- ASOS
The Clayton ASOS recorded sustained winds of 40 mph or greater for around four hours. The highest sustained wind of 45 mph occurred just before 4 pm MST.
High Wind, Union County
- When
- April 1, 11:00 AM MST to 2:59 PM MST
- Where
- Union County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
The Clayton ASOS recorded severe wind gusts during much of the early and mid afternoon hours. Peak wind gusts of 64 mph occurred between 1250 pm and 121 pm MST.
High Wind, Harding County
- When
- April 1, 11:00 AM MST to 3:00 PM MST
- Where
- Harding County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
Near Mills, wind gusts were estimated to 60 mph.
High Wind, Lower Rio Grande Valley
- When
- April 1, 12:00 PM MST
- Where
- Lower Rio Grande Valley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
A White Sands Missile Range Mesonet site southeast of San Antonio recorded a peak wind gust of 59 mph. The roof of the New Loma Stadium Cinema in Socorro was partially torn off from the high winds.
High Wind, Curry County
- When
- April 1, 1:15 PM MST to 3:20 PM MST
- Where
- Curry County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
Severe wind gusts were measured for over 2 hours at KCVS. The peak wind gust of 60 mph was recorded at 139 pm MST.
High Wind, Quay County
- When
- April 1, 1:30 PM MST to 3:30 PM MST
- Where
- Quay County forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- ASOS
The Tucumcari ASOS recorded sustained winds of 40 mph or greater for around 2 hours. The highest sustained wind of 43 mph was measured at 153 pm MST.
High Wind, De Baca County
- When
- April 1, 1:40 PM MST to 3:00 PM MST
- Where
- De Baca County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Amateur Radio
The APRS Weather Net CWOP site near Lake Sumner recorded wind gusts up to 59 mph.
High Wind, De Baca County
- When
- April 1, 1:46 PM MST to 1:51 PM MST
- Where
- De Baca County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
The Roswell ASOS measured wind gusts of 59 mph.
High Wind, Quay County
- When
- April 1, 1:50 PM MST to 3:27 PM MST
- Where
- Quay County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
The Tucumcari ASOS measured a peak wind gust of 59 mph at 250 pm MST. KVII's Frost Ranch Schoolnet site southwest of Glenrio recorded a 61 mph wind gust at 151 pm MST, while another Schoolnet site near Ute Lake recorded a 67 mph wind gust at 223 pm MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, April 1 to 23, 2010$275,000 · 6 events
- Wildfire in Georgia, April 1 to 6, 2010$37,000 · 4 events
- Wildfire in Colorado, April 1, 2010$30,000 · 1 event
- Drought in Colorado, April 1 to 30, 201021 events
- Hail and Damaging Winds in Kansas, April 1, 20101.5 in hail · 20 events
- High Wind in New Mexico, April 1, 2010$20,000 · 83 kt wind · 3 events
- Winter Storm and Winter Weather in Colorado, April 1 to 2, 201013 events
- Drought in Hawaii, April 1 to 30, 201012 events
- Hail in Kansas, April 1, 2010$15,000 · 1 in hail · 3 events
- High Wind in Colorado, April 1, 201061 kt wind · 10 events
- High Surf in Hawaii, April 1 to 5, 20108 events
- Drought in Wisconsin, April 1 to 30, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 214051, 214053, 214048, 214047, 214046, 214058, 214049, 214063, 214070, 214055, 214056, 214057, 214054, 214062, 214067, 214059, 214060, 214061, 214071, 214066, 214064, 214068, 214069, 214065.